Topic: Hearing Loss

Hi Everyone.  My wife is currently on Gem/Cis for Intrahepatic Cholangiocarcinoma stage IVb.  She's tolerated the treatment very well for the first few rounds but has had more complications with each successive round.  She's currently on her 8th round.  She's been experiencing severe nausea and extreme fatigue.  Her platelets plummet after every treatment to the range of 10-15.  She's on Lovenox and when her platelets drop so low the bruising from her shots are horrendous.  She's been getting a shot ( can't remember the name) after the first round to keep her counts up but one of the side effects is seizures, which she started having this week...so the shots are out of the picture.

All of this is bad enough but what is really worrisome is hearing loss.  I know it's a side effect of Cisplatin.  Does anyone know if it's temprorary?  We're going to talk to her Dr. next week about a possible Plan B because she's not willing to stay the course she's on.  If we stop the Cisplating does anyone know if she can expect to have her hearing restored?

Re: Hearing Loss

hi dan

my husband has also hearing loss,and the onc say it wil not get better..tom have 2 cicles of cisplatine, and he had too stop the chemo..

god bless moontje

Re: Hearing Loss

I had 20 cycles of gem/cis off and on over a 1-1/2 year period. Toward the end I felt like my ears were stopped up all the time. I had to get off gem/cis because of neuropathy in my feet but the good news is my ears cleared up and I felt like my hearing was restored. I also had my hearing checked over a 3 month period and did not have hearing loss, but it sure seemed like I did at the time.

I never had a problem with my platelets but the nausea and fatigue was pretty bad during the on week.

Good luck!

Suzy

Re: Hearing Loss

I'm sorry your wife is having some unpleasant side effects. I could see why she wouldn't want to continue.  I completed almost 8 cycles of gem cis. Never experienced hearing loss but after about 5 cycles each cycle started getting harder and harder. More fatigue more nausea and i too started getting pretty low platelets along with my hemoglobin and crit. Please keep us posted and I hope she feels better soon.

Hope, love, strength...2013 and for the years to come, Porter.

Re: Hearing Loss

tom is having a very hi pieptone in his ear..and has also neuropathy in his feet.. the feet is better but the ears are not.. but not everyone is the same